Alert archive / Washington / River Flood Warnings in 2011
River Flood Warning 12, NWS Spokane, WA
NWS Spokane, WA issued this river flood warning at May 15, 2011, 12:24 PM PDT for Ferry County, Washington. It took effect at May 17, 2011, 3:29 PM PDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- May 15, 2011, 12:24 PM PDT (19:24 UTC)
- In effect from
- May 17, 2011, 3:29 PM PDT
- Expired
- May 17, 2011, 3:18 PM PDT
- In force
- Issued by
- NWS Spokane, WA
- Flood severity
- Major
County Ferry County, WA
The radar
The Spokane radar (KOTX), 110 km from the middle of the area, began a volume at 19:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Kettle River near Ferry (FRYW1). The gauge peaked at 18.53 ft at May 17, 2011, 10:00 AM PDT.
- Action stage
- 17.5 ft
- Minor stage
- 18.5 ft
- Moderate stage
- 19.5 ft
- Major stage
- 20.5 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 12401500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
980 WGUS46 KOTX 151924 FLWOTX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE SPOKANE, WA 1224 PM PDT SUN MAY 15 2011 ...THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN WASHINGTON... KETTLE RIVER NEAR FERRY AFFECTING FERRY COUNTY A VERY WET PACIFIC LOW PRESSURE SYSTEM WILL BRING WIDESPREAD RAIN TO THE INLAND NORTHWEST THROUGH MONDAY. THIS WEATHER SYSTEM ALONG WITH RECENT WARMER TEMPERATURES AND MELTING SNOW WILL CONTRIBUTE TO RIVER FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE PASSAGE. AS LITTLE AS ONE FOOT OF WATER ON THE ROAD CAN MOVE MOST VEHICLES OFF THE ROAD. ADDITIONAL INFORMATION IS AVAILABLE AT: HTTP://WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=OTX && WAC019-160724- /O.NEW.KOTX.FL.W.0012.110516T1515Z-000000T0000Z/ /FRYW1.3.ER.110516T1515Z.110518T0600Z.000000T0000Z.NR/ 1224 PM PDT SUN MAY 15 2011 THE NATIONAL WEATHER SERVICE IN SPOKANE, WA HAS ISSUED A * FLOOD WARNING FOR THE KETTLE RIVER NEAR FERRY. * FROM MONDAY MORNING UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED. * AT 11 AM THE STAGE WAS 17.3 FEET. * MAJOR FLOODING IS FORECAST. * FLOOD STAGE IS 18.5 FEET. * FORECAST...THIS RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE BY TOMORROW MORNING AND CONTINUE TO RISE...CRESTING NEAR 20.7 FEET BY TUESDAY BEFORE MIDNIGHT. * AT 19.0 FEET...FLOODING IS LIKELY AT BEAL PARK ON WEST KETTLE RIVER ROAD $$
4 follow-up statements
083 WGUS86 KOTX 161236 FLSOTX FLOOD STATEMENT NATIONAL WEATHER SERVICE SPOKANE, WA 536 AM PDT MON MAY 16 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN IDAHO... WASHINGTON... COEUR D'ALENE RIVER AT CATALDO AFFECTING KOOTENAI AND SHOSHONE COUNTIES KETTLE RIVER NEAR FERRY ABOVE CURLEW AFFECTING FERRY COUNTY ST JOE RIVER AT CALDER AFFECTING SHOSHONE COUNTY ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN IDAHO.. ST JOE RIVER AT ST MARIES AFFECTING BENEWAH COUNTY A MOIST AND SLOW MOVING PACIFIC FRONTAL SYSTEM CONTINUE TO BRING RAIN AND HIGH MOUNTAIN SNOW TO THE REGION TODAY AND INTO TONIGHT. UNSETTLED CONDITIONS FEATURING MAINLY MOUNTAIN SHOWERS WILL CONTINUE THROUGH THE WEEK. TEMPERATURES WILL REMAIN COOLER THAN NORMAL THROUGH MID- WEEK...WHICH WILL SLOW THE SNOWMELT RUN-OFF INTO AREA WATERWAYS. WARMER TEMPERATURES RETURN BY NEXT WEEKEND. PRECAUTIONARY/PREPAREDNESS ACTIONS... NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE PASSAGE. AS LITTLE AS ONE FOOT OF WATER ON THE ROAD CAN MOVE MOST VEHICLES OFF THE ROAD. ADDITIONAL INFORMATION IS AVAILABLE AT: HTTP://WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=OTX && IDC079-170036- /O.EXT.KOTX.FL.W.0010.000000T0000Z-110526T1500Z/ /CLDI1.1.RS.110516T1553Z.110517T0000Z.110526T0300Z.NO/ 536 AM PDT MON MAY 16 2011 THE FLOOD WARNING CONTINUES FOR THE ST JOE RIVER AT CALDER * UNTIL THURSDAY MAY 26 * AT 5:16 AM MON THE STAGE WAS...12.8 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 13.0 FEET. * FORECAST...THIS RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE BY THIS MORNING AND CONTINUE TO RISE TO NEAR 13.2 FEET BY LATE THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE BY WEDNESDAY EVENING. * AT 13.5 FEET...THE RIVER WILL FLOOD THE CALDER BRIDGE AND SECTIONS OF CALDER ROAD. $$ IDC009-170036- /O.CON.KOTX.FL.W.0008.000000T0000Z-000000T0000Z/ /SJMI1.2.RS.110515T0400Z.110525T1800Z.000000T0000Z.NO/ 536 AM PDT MON MAY 16 2011 THE FLOOD WARNING CONTINUES FOR THE ST JOE RIVER AT ST MARIES * UNTIL FURTHER NOTICE * AT 4:00 AM MON THE STAGE WAS...34.6 FEET. * MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * FLOOD STAGE IS 32.5 FEET. * THE RIVER WILL CONTINUE RISING TO NEAR 37.6 FEET BY LATE WEDNESDAY MORNING THEN BEGIN FALLING. * AT 36.0 FEET...EXTENSIVE LOWLAND FLOODING IS LIKELY. SOME SECTIONS OF THE ST JOE RIVER ROAD MAY BE INUNDATED. $$ IDC055-079-170036- /O.EXT.KOTX.FL.W.0011.000000T0000Z-110518T2016Z/ /CTLI1.1.RS.110515T1507Z.110517T0600Z.110518T0816Z.NO/ 536 AM PDT MON MAY 16 2011 THE FLOOD WARNING CONTINUES FOR THE COEUR D'ALENE RIVER AT CATALDO * UNTIL WEDNESDAY AFTERNOON * AT 5:01 AM MON THE STAGE WAS...43.5 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 43.0 FEET. * THE RIVER WILL CONTINUE RISING TO NEAR 44.4 FEET BY TONIGHT. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY WEDNESDAY MORNING. * AT 44.0 FEET...HOMES NEAR THE RIVER MAY EXPERIENCE SOME FLOODING OF BASEMENTS. CCC ROAD WILL BEGIN TO BE FLOODED NEAR THE MENNONITE CHURCH. $$ WAC019-170036- /O.EXT.KOTX.FL.W.0012.110517T1140Z-000000T0000Z/ /FRYW1.1.RS.110517T1140Z.110518T1200Z.000000T0000Z.NO/ 536 AM PDT MON MAY 16 2011 THE FLOOD WARNING CONTINUES FOR THE KETTLE RIVER NEAR FERRY ABOVE CURLEW * UNTIL FURTHER NOTICE * AT 5:15 AM MON THE STAGE WAS...17.4 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 18.5 FEET. * FORECAST...THIS RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE BY EARLY TOMORROW AND CONTINUE TO RISE TO NEAR 19.1 FEET BY WEDNESDAY MORNING. * AT 19.0 FEET...FLOODING AT BEAL PARK ON WEST KETTLE RIVER ROAD. $$
386 WGUS86 KOTX 162002 FLSOTX FLOOD STATEMENT NATIONAL WEATHER SERVICE SPOKANE, WA 102 PM PDT MON MAY 16 2011 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN IDAHO... ST JOE RIVER AT CALDER AFFECTING SHOSHONE COUNTY ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN IDAHO... WASHINGTON... COEUR D'ALENE RIVER AT CATALDO AFFECTING KOOTENAI AND SHOSHONE COUNTIES KETTLE RIVER NEAR FERRY ABOVE CURLEW AFFECTING FERRY COUNTY ST JOE RIVER AT ST MARIES AFFECTING BENEWAH COUNTY A MOIST AND SLOW MOVING PACIFIC FRONTAL SYSTEM CONTINUE TO BRING RAIN AND HIGH MOUNTAIN SNOW TO THE REGION TODAY AND INTO TONIGHT. UNSETTLED CONDITIONS FEATURING MAINLY MOUNTAIN SHOWERS WILL CONTINUE THROUGH THE WEEK. TEMPERATURES WILL REMAIN COOLER THAN NORMAL THROUGH MID- WEEK...WHICH WILL SLOW THE SNOWMELT RUN-OFF INTO AREA WATERWAYS. WARMER TEMPERATURES RETURN BY NEXT WEEKEND. PRECAUTIONARY/PREPAREDNESS ACTIONS... NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE PASSAGE. AS LITTLE AS ONE FOOT OF WATER ON THE ROAD CAN MOVE MOST VEHICLES OFF THE ROAD. ADDITIONAL INFORMATION IS AVAILABLE AT: HTTP://WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=OTX && IDC079-162032- /O.CAN.KOTX.FL.W.0010.000000T0000Z-110526T1500Z/ /CLDI1.N.RS.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 102 PM PDT MON MAY 16 2011 FORECAST INFORMATION FOR ST JOE RIVER AT, CALDER. * AT 12:30 PM MON THE STAGE WAS...12.8 FEET. * NO FLOODING IS CURRENTLY FORECAST. * FLOOD STAGE IS 13.0 FEET. * THIS RIVER POINT HAS CRESTED AND WILL SLOWLY FALL...PASSING BELOW THE ACTION STAGE OF 12.0 FEET AROUND NOON WEDNESDAY. $$ IDC009-170802- /O.CON.KOTX.FL.W.0008.000000T0000Z-000000T0000Z/ /SJMI1.2.RS.110515T0400Z.110518T0000Z.000000T0000Z.NO/ 102 PM PDT MON MAY 16 2011 THE FLOOD WARNING CONTINUES FOR THE ST JOE RIVER AT ST MARIES * UNTIL FURTHER NOTICE * AT 12:00 PM MON THE STAGE WAS...35.1 FEET. * MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * FLOOD STAGE IS 32.5 FEET. * THE RIVER WILL CONTINUE RISING TO NEAR 36.1 FEET BY TUESDAY AFTERNOON THEN BEGIN FALLING. * AT 36.0 FEET...EXTENSIVE LOWLAND FLOODING IS LIKELY. SOME SECTIONS OF THE ST JOE RIVER ROAD MAY BE INUNDATED. $$ IDC055-079-170802- /O.EXT.KOTX.FL.W.0011.000000T0000Z-110519T0349Z/ /CTLI1.1.RS.110515T1507Z.110517T1200Z.110518T1549Z.NO/ 102 PM PDT MON MAY 16 2011 THE FLOOD WARNING CONTINUES FOR THE COEUR D'ALENE RIVER AT CATALDO * UNTIL WEDNESDAY EVENING * AT 12:31 PM MON THE STAGE WAS...43.7 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 43.0 FEET. * THE RIVER WILL CONTINUE RISING TO NEAR 44.3 FEET BY EARLY TUESDAY. THE RIVER WILL FALL BELOW FLOOD STAGE WEDNESDAY MORNING. * AT 44.0 FEET...HOMES NEAR THE RIVER MAY EXPERIENCE SOME FLOODING OF BASEMENTS. CCC ROAD WILL BEGIN TO BE FLOODED NEAR THE MENNONITE CHURCH. $$ WAC019-170802- /O.EXT.KOTX.FL.W.0012.110517T1140Z-110520T1446Z/ /FRYW1.1.RS.110517T1140Z.110518T1200Z.110520T0246Z.NO/ 102 PM PDT MON MAY 16 2011 THE FLOOD WARNING CONTINUES FOR THE KETTLE RIVER NEAR FERRY ABOVE CURLEW * UNTIL FRIDAY MORNING * AT 12:15 PM MON THE STAGE WAS...17.7 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 18.5 FEET. * FORECAST...THIS RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE BY EARLY TUESDAY AND CONTINUE TO RISE TO NEAR 19.1 FEET BY WEDNESDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY THURSDAY EVENING. * AT 19.0 FEET...FLOODING WILL OCCUR AT BEAL PARK ON WEST KETTLE RIVER ROAD $$
177 WGUS86 KOTX 170450 FLSOTX FLOOD STATEMENT NATIONAL WEATHER SERVICE SPOKANE, WA 950 PM PDT MON MAY 16 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN WASHINGTON... KETTLE RIVER NEAR FERRY ABOVE CURLEW AFFECTING FERRY COUNTY ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN IDAHO.. COEUR D'ALENE RIVER AT CATALDO AFFECTING KOOTENAI AND SHOSHONE COUNTIES ST JOE RIVER AT ST MARIES AFFECTING BENEWAH COUNTY RESIDUAL RUNOFF FROM RAIN AND SNOW MELT WILL RESULT IN CONTINUED RIVER RISES THROUGH TUESDAY IN SOME RIVER BASINS. UNSETTLED CONDITIONS FEATURING MAINLY MOUNTAIN SHOWERS WILL CONTINUE THROUGH THE WEEK. TEMPERATURES WILL REMAIN COOLER THAN NORMAL THROUGH MID-WEEK...WHICH WILL SLOW THE SNOWMELT RUN-OFF INTO AREA WATERWAYS. WARMER TEMPERATURES WILL RETURN BY NEXT WEEKEND. PRECAUTIONARY/PREPAREDNESS ACTIONS... NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE PASSAGE. AS LITTLE AS ONE FOOT OF WATER ON THE ROAD CAN MOVE MOST VEHICLES OFF THE ROAD. ADDITIONAL INFORMATION IS AVAILABLE AT: HTTP://WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=OTX && IDC009-171650- /O.CON.KOTX.FL.W.0008.000000T0000Z-000000T0000Z/ /SJMI1.2.RS.110515T0400Z.110518T0000Z.000000T0000Z.NO/ 950 PM PDT MON MAY 16 2011 THE FLOOD WARNING CONTINUES FOR THE ST JOE RIVER AT ST MARIES * UNTIL FURTHER NOTICE * AT 9:00 PM MONDAY THE STAGE WAS...35.6 FEET. * MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * FLOOD STAGE IS 32.5 FEET. * THE RIVER WILL CONTINUE RISING TO NEAR 36.1 FEET BY TUESDAY AFTERNOON THEN BEGIN FALLING. * AT 36.0 FEET...EXTENSIVE LOWLAND FLOODING IS LIKELY. SOME SECTIONS OF THE ST JOE RIVER ROAD MAY BE INUNDATED. $$ IDC055-079-171650- /O.CON.KOTX.FL.W.0011.000000T0000Z-110519T0349Z/ /CTLI1.1.RS.110515T1507Z.110517T1200Z.110518T1549Z.NO/ 950 PM PDT MON MAY 16 2011 THE FLOOD WARNING CONTINUES FOR THE COEUR D'ALENE RIVER AT CATALDO * UNTIL WEDNESDAY EVENING * AT 9:30 PM MONDAY THE STAGE WAS...43.9 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 43.0 FEET. * THE RIVER WILL CONTINUE RISING TO NEAR 44.3 FEET BY EARLY TUESDAY. THE RIVER WILL FALL BELOW FLOOD STAGE WEDNESDAY MORNING. * AT 44.0 FEET...HOMES NEAR THE RIVER MAY EXPERIENCE SOME FLOODING OF BASEMENTS. CCC ROAD WILL BEGIN TO BE FLOODED NEAR THE MENNONITE CHURCH. $$ WAC019-171650- /O.EXT.KOTX.FL.W.0012.110517T2229Z-110518T1312Z/ /FRYW1.1.RS.110517T2229Z.110518T0000Z.110518T0112Z.NO/ 950 PM PDT MON MAY 16 2011 THE FLOOD WARNING CONTINUES FOR THE KETTLE RIVER NEAR FERRY ABOVE CURLEW * UNTIL WEDNESDAY MORNING * AT 9:15 PM MONDAY THE STAGE WAS...18.1 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 18.5 FEET. * FORECAST...THIS RIVER IS FORECAST TO RISE AND CREST AT THE FLOOD STAGE LEVEL OF 18.5 FEET TUESDAY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE TUESDAY EVENING. * AT 18.5 FEET...FLOODING BEGINS ON CUSTOMS ROAD NEAR MILE POST 6. $$
430 WGUS86 KOTX 172218 FLSOTX FLOOD STATEMENT NATIONAL WEATHER SERVICE SPOKANE, WA 318 PM PDT TUE MAY 17 2011 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN IDAHO...WASHINGTON... COEUR D'ALENE RIVER AT CATALDO AFFECTING KOOTENAI AND SHOSHONE COUNTIES KETTLE RIVER NEAR FERRY ABOVE CURLEW AFFECTING FERRY COUNTY ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN IDAHO.. ST JOE RIVER AT ST MARIES AFFECTING BENEWAH COUNTY RIVERS HAVE CRESTED IN RESPONSE TO RECENT RAIN AND SNOW MELT AND ARE BEGINNING TO RECEDE. ELEVATED FLOWS WILL CONTINUE FOR THE REMAINDER OF THE WEEK...WITH THE ST.JOE RIVER AT ST. MARIES REMAINING ABOVE FLOOD STAGE THROUGH THE WEEKEND. PRECAUTIONARY/PREPAREDNESS ACTIONS... NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE PASSAGE. AS LITTLE AS ONE FOOT OF WATER ON THE ROAD CAN MOVE MOST VEHICLES OFF THE ROAD. ADDITIONAL INFORMATION IS AVAILABLE AT: HTTP://WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=OTX && IDC009-181018- /O.CON.KOTX.FL.W.0008.000000T0000Z-000000T0000Z/ /SJMI1.1.RS.110515T0400Z.110524T1800Z.000000T0000Z.NO/ 318 PM PDT TUE MAY 17 2011 THE FLOOD WARNING CONTINUES FOR THE ST JOE RIVER AT ST MARIES * UNTIL FURTHER NOTICE * AT 2:00 PM TUE THE STAGE WAS...35.7 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 32.5 FEET. * FORECAST...THE RIVER HAS CRESTED AND WILL SLOWLY FALL TO 34.6 FEET ON SATURDAY. ANOTHER RISE IS EXPECTED LATE THIS WEEKEND AND THE RIVER WILL REMAIN ABOVE FLOOD STAGE INTO NEXT WEEK. * AT 36.0 FEET...EXTENSIVE LOWLAND FLOODING IS LIKELY. SOME SECTIONS OF THE ST JOE RIVER ROAD MAY BE INUNDATED. $$ IDC055-079-172248- /O.CAN.KOTX.FL.W.0011.000000T0000Z-110518T0717Z/ /CTLI1.1.RS.110515T1507Z.110517T0146Z.110517T2047Z.NO/ 318 PM PDT TUE MAY 17 2011 FORECAST INFORMATION FOR COEUR D'ALENE RIVER AT, CATALDO. * AT 2:46 PM TUE THE STAGE WAS...42.9 FEET. * NO FLOODING IS CURRENTLY FORECAST. * FLOOD STAGE IS 43.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL AND PASS BELOW THE ACTION STAGE OF 42.0 FEET WEDNESDAY MORNING. $$ WAC019-172248- /O.CAN.KOTX.FL.W.0012.000000T0000Z-110518T1312Z/ /FRYW1.N.RS.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 318 PM PDT TUE MAY 17 2011 FORECAST INFORMATION FOR KETTLE RIVER NEAR, FERRY ABOVE CURLEW. * AT 2:15 PM TUE THE STAGE WAS...18.3 FEET. * NO FLOODING IS CURRENTLY FORECAST. * FLOOD STAGE IS 18.5 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL...PASSING BELOW THE ACTION STAGE OF 17.5 FEET WEDNESDAY EVENING. * AT 18.5 FEET...FLOODING BEGINS ON CUSTOMS ROAD NEAR MILE POST 6. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this river flood warning went out at May 15, 10:34 AM PDT, 1 hour 50 minutes earlier.
Area forecast discussion, May 15, 10:34 AM PDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPOKANE WA 1034 AM PDT SUN MAY 15 2011 .SYNOPSIS... A VERY WET PACIFIC LOW PRESSURE SYSTEM WILL BRING WIDESPREAD RAIN TO THE INLAND NORTHWEST THROUGH MONDAY. THIS WEATHER SYSTEM ALONG WITH RECENT WARMER TEMPERATURES AND MELTING SNOW WILL CONTRIBUTE TO RIVER FLOODING AS WELL THROUGH MONDAY. TEMPERATURES WILL BE BELOW NORMAL SUNDAY AND MONDAY. THERE WILL BE A SLOW WARMING TREND THROUGH THE REMAINDER OF THE WEEK WITH MAINLY A FEW AFTERNOON AND EVENING MOUNTAIN SHOWERS. && .DISCUSSION... SATELLITE INDICATES A VERY MOIST DEFORMATION BAND ON THE NORTHEAST FLANK OF A DEEP UPPER LEVEL LOW CIRCULATING OFF THE CALIFORNIA COAST. REGIONAL RADAR INDICATES THE DENSE SHOWER ACTIVITY ASSOCIATED WITH THIS BAND HAS BEEN CONFINED TO SOUTH OF A LINE FROM OMAK TO LEWISTON. LATEST MODELS RUNS ARE IN GOOD AGREEMENT WITH EACH OTHER AND PLAUSIBLE AGAINST SATELLITE AND RADAR EXTRAPOLATION. THROUGH THE REST OF TODAY EXPECT THIS SHOWER AXIS TO MIGRATE NORTHWARD WITH DETERIORATING CONDITIONS THROUGH OUT THE NORTHERN AND EASTERN REACHES OF THE FORECAST AREA. BY LATE AFTERNOON SHOWERS WILL BE COMMON OVER ALL ZONES. THE THUNDERSTORM THREAT AXIS TODAY WILL LIKELY LAY OVER THE IDAHO PANHANDLE AND NORTHEASTERN ZONES WHERE SUBSTANTIAL MORNING SUNBREAKS WILL ALLOW THE DEVELOPMENT OF A FEW HUNDRED JOULES OF SB CAPE BY AFTERNOON. THUS...IN THOSE AREA WHERE SHOWERS ARE ALREADY OCCURRING...LITTLE IMPROVEMENT IS EXPECTED THROUGH THE REST OF THE DAY. IN THOSE AREAS WHERE SHOWERS HAVE NOT YET BEGUN...THE THREAT WILL ONLY INCREASE AS THE DAY WEARS ON. THE CONTINUING SHOWERS WILL ONLY AGGRAVATE THE CURRENT HYDROLOGY CONCERNS...AND NUMEROUS HYDROLOGICAL PRODUCTS REMAIN IN EFFECT FOR AREA RIVERS AND STREAMS. ONLY MINOR UPDATES NECESSARY FOR ZONE AND STATE FORECASTS. /FUGAZZI && .AVIATION... 18Z TAFS...MOISTURE WRAPPING AROUND A DEEP LOW PRESSURE SYSTEM WILL RESULT IN CONTINUED WIDESPREAD RAIN SHOWERS TODAY IN THE BASIN AND EAST SLOPES OF THE CASCADES. MODERATE INSTABILITY OVER THE IDAHO PANHANDLE AND MOUNTAINS NORTHEAST OF THE BASIN WILL CREATE A THREAT OF ISOLATED THUNDERSTORMS THIS AFTERNOON AND EARLY THIS EVENING. A COLD FRONT WILL MOVE THROUGH THE REGION THIS AFTERNOON FROM THE SOUTHWEST AND WILL SHIFT THE FOCUS OF THE HEAVIEST PRECIPITATION TO THE EASTERN AND NORTHERN AREAS OF THE FORECAST AREA. IN THIS FRONTAL PRECIPITATION BAND MVFR CEILINGS AND VIS WILL BE COMMON WITH OCCASIONAL IFR CEILINGS POSSIBLE LATER TONIGHT AND MONDAY MORNING OVER THE EASTERN TAF SITES OF KPUW AND POSSIBLY THE KGEG VCNTY TAF SITES. /MJF && .PRELIMINARY POINT TEMPS/POPS... SPOKANE 62 41 53 36 58 38 / 60 100 80 40 20 20 COEUR D'ALENE 63 42 52 35 58 37 / 60 100 90 40 20 20 PULLMAN 56 39 53 35 57 38 / 90 100 70 20 30 30 LEWISTON 61 45 59 40 62 42 / 100 100 60 20 30 30 COLVILLE 66 45 56 37 62 39 / 60 100 100 60 30 30 SANDPOINT 67 42 51 36 57 36 / 60 100 100 50 30 30 KELLOGG 62 38 49 35 54 37 / 60 100 100 40 40 40 MOSES LAKE 54 41 62 36 64 38 / 100 70 30 20 20 20 WENATCHEE 55 43 61 40 62 42 / 100 70 20 20 20 20 OMAK 64 43 60 37 63 37 / 90 100 70 40 30 20 && .OTX WATCHES/WARNINGS/ADVISORIES... ID...NONE. WA...NONE. &&
Hazardous weather outlook, May 15, 5:43 AM PDT, 6 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPOKANE WA 543 AM PDT SUN MAY 15 2011 IDZ001>004-026-027-WAZ031>038-041>044-161245- NORTHERN PANHANDLE-COEUR D'ALENE AREA-IDAHO PALOUSE- CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA- LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS- LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE- MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA- NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA- EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU- 543 AM PDT SUN MAY 15 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO... NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND SOUTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT RAPID MOUNTAIN SNOW MELT AND MODERATE RAIN WILL BRING INCREASING AMOUNTS OF WATER INTO MANY RIVER SYSTEMS. PLEASE REFERENCE CURRENT FLOOD WATCHES AND WARNINGS IN EFFECT FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SEVERAL ROUNDS OF RAIN ARE EXPECTED THROUGH MONDAY. THE COMBINATION OF RAIN AND MELTING SNOW WILL HEIGHTEN THE POTENTIAL FOR FLOODING IN THE MOUNTAINOUS ZONES OF EASTERN WASHINGTON AND NORTH IDAHO. RIVERS WILL LIKELY RUN HIGH THROUGH THE MIDDLE OF NEXT WEEK.
In the hours before
Local storm report, May 15, 11:05 AM PDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
1105 AM PDT SUN MAY 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1059 AM FLOOD 11 SSE WENATCHEE 47.28N 120.24W
05/15/2011 CHELAN WA COUNTY OFFICIAL
KINGSBURY BRIDGE ALONG COLOCKUM ROAD WAS UNDERCUT BY THE
COLOCKUM CREEK THIS MORNING. COLOCKUM ROAD IS NOW CLOSED.
TWO RESIDENCES HAVE BEEN IMPACTED BY THE RAPIDLY RISING
WATER...BUT THE EXTENT OF DAMAGE IS UNKNOWN.
&&
CNEUMANThe office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 3:00 PM PDT | River Flood Watch | OTX | Asotin | 24 hr |
Nearby
River Flood Warnings in Washington, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.